Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Sarcoidosis, marked improvement with Omnacortil. Planning a trip to the higher altitudes. Precautionary measures?

I have been diagonised with Sarcoidosis since 16.03.2012. The doctor has prescribed Omnacortil 40mg and there has been a marked improvement in my lung condition. My question is: I will be travelling to Sikkim with my family in the last week of May 12 and the trip includes going to a height of 5200 M. Will lack of Oxygen at such height effect my lung condition and what type of precautions should I take to go to such height?
Asked On : Wed, 18 Apr 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Thanks for your query.
You must get a spirometry done first. IF values are normal you can plan for that. Few precaution will help you.
1) keep rate of ascent as minimal as you can i.e less than 300m per day.
2) Do take rest for a day after every 2nd or 3rd day of ascent.
3) ask your doctor to prescibe nifedipine 20 mg.

Best wishes
Answered: Mon, 28 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor